MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number EVO-10-11-6-B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Vomiting (2144); Obstruction/Occlusion (2422)
Date of Event 06/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
On (b)(6) 2016 date of first implant procedure with evolution® biliary stent system-uncovered evo-10-11-6-b, lot c1237074 in common bile duct.No adverse events related to the procedure.Re-current biliary obstructions 29-jun-2017.Due to tissue or tumor ingrowth.Patient presented with abdominal pain and vomiting.Intervention performed 294 days post procedure.Treatment endoscopic intervention cleaning of prothesis and antibiotics.The site determined the event to not be related to the study device or procedure and noted that relatedness to other circumstances was not documented.(b)(4).Re-current biliary obstructions 23-aug-2018.Due to tissue or tumor ingrowth.Patient presented with abdominal pain.Intervention performed 714 days post procedure.Treatment endoscopic intervention new plastic stent inside the study stent with antibiotics.The site determined the event to be not related to the study stent or procedure, related to stenosis of cancer.(b)(4).Re-current biliary obstructions 14-nov-2019.Due to sludge.Patient presented with abdominal pain.Intervention performed 1162 days post procedure.Treatment endoscopic intervention replacement of plastic stent by study stent inside the previous study stent with antibiotics.The site determined the event to be not related to the study stent or procedure and noted that relatedness to other circumstances was not documented.Patient death (b)(6) 2020 unknown cause of death.This file will capture the first onset of biliary obstructions.Patient outcome: all three reinterventions were noted to be successful.On (b)(6) 2020, the patient died.The cause of death was unknown.
 
Additional Manufacturer Narrative
Device evaluation: the evo-10-11-6-b device of lot number: c1237074 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.This file is related to (b)(4) and was created in response to the (b)(4) study.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) lists ¿stent occlusion¿ as a potential adverse event.There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause can be attributed to patient pre-existing conditions and/or a known potential adverse event.From the study the cause of the obstruction was due to tissue or tumour ingrowth.Also, as previously noted, ¿stent occlusion¿ is listed as a potential adverse event in the ifu.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the stent was implanted on (b)(6) 2016.The patient experienced abdominal pain and vomiting due to recurrent biliary obstruction 294 days post procedure.The patient required antibiotics and an endoscopic intervention to clean the prosthesis as a result of this occurrence.It was reported that the patient recovered/stabilised following this.Patient death was reported on (b)(6) 2020, the cause of death was unknown, from medical advisor input the death was related to stenosis of cancer.
 
Event or Problem Description
A supplemental report is being submitted due to the completion of the investigation on 06-dec-2024.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key20784859
Report Number3001845648-2024-00693
Device Sequence Number5004047
Product Code FGE
UDI-Device Identifier10827002231280
UDI-Public(01)10827002231280(17)180601(10)C1237074
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVO-10-11-6-B
Device Lot NumberC1237074
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/29/2017
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight86 KG